Could me being hooked on opiates in the past be the cause of my depression?
- 7 Mar 2010 by sheax16
- 16 March 2010
Well... I personally think I've suffered from depression for a very long time. But all my family members and friends always brushed it off when i told them of this and told me i had nothing to be depressed about. which actually made it much worse. So eventually i ended up basically self medicating, starting off first with alcahol then it went to marijuana, then to lortabs, then it got really bad i was snorting about 1 1/2 80 mg oxycontins a day for about 3 1/2 months & occassionally when i didnt have that i did snort heroin. i just thought it was making me happy finally. but then my consciounse got to me and i broke down and told my parents i needed help because me & my fiance were both hooked & we both have a 1 year old son. I just couldnt do it anymore. In the beginning it may seem crazy but i actually thought the drugs were making me a better parent. because the depression made me not want to do ANYTHING clean house, cook dinner, nothing. but taking the pain killers energized me and made me feel better about myself. but once i told my parents i told my fiance we needed time apart so i could get clean. I stayed with my parents and quit cold turkey. I literally thought i was dieing. the withdrawals were horibble. theres no way in the world to describe that feeling. The depression was a hundred times worse, I ached all over, got the chills constantly, & couldnt sleep at all, I even resorted to taking benadryl to try to go to sleep, and even took ambien at one time. nothing helped but i slowly got better & eventually me & my fiance got back together both clean and happy, for a while at least, then its like it happened all over again the depressing feeling. so i had gallbladder surgery & was prescribed lortabs 2 bottles with 40 7.5 mg a piece they were gone within 2 weeks & i was hooked again. so i went to the doctor finally & was prescribed the generic brand of celexa, im only taking 20 mg right now & at first i thought it was working but then i went back to my old habits and have started taking adderall to help have some energy because the medicine makes me tired & drinking almost every night of the week. I feel like i constantly crave that feeling the oxycontin gave me. I know the depression isnt getting better and ive been taking it for 2 weeks. I just dont know what to do because i dont want to do drugs. I honest to God feel like the crappiest mother on earth for it but i dont know how to deal with this depression. I've dealt with it for years now and i dont know what to do. Not to mention i have anxiety issues & im only 20 years old my son will be 2 in June. So i had to grow up really fast. I think thats part of some of my problems but who knows. Anyone with ANY kind of advice out there please help. I feel like NOONE understands what im going through.
Hey, I think you might have a couple of things going on. Yes, battling addiction twice and getting sober twice could be triggering the depression and I think you might need to check and make sure you don't have post partum. This is just a suggestion, but, a possibility. When I first got off of lortab and onto suboxone, I got depressed and my group counselor caught it and made me discuss it with my doctor. I still go to group, but, no longer need the anti depressants. You have had several changes in your life style and you probably need time to adjust. There is also alot of pressure out there and you have realized it and seem willing to do something about it. Some counseling would probably help and either date nite with your bf or girls nite watching a movie ( Drinking is NOT necessary for a great night) or doing something might help as well, this could be on an every other week schedule as money is usually tight for new Moms.
Not everyone gets depression after an addiction, but, some do and then they are wondering why. Let your doctor know how depressed you feel and ask for a referral to a therapist or group therapy, Good Luck and the celexa may take a couple more weeks to work, if it hasn't worked in 4 weeks, it may need to be changed.
hi, sounds like you may have some underlying issues you havn't delt with or you dont even know what it is let alone deal with. most of us are great at hiding our feelings and trying to live up to what we think the people around us exspect us to be.when our loved ones seem to think were just feeling sorry for ourselves,cause today we were fine and putting on a happy face just to keep them unawere of how we realy feel and think. we get so good at doing this that family and friends think there's nothing wrong with you. but when were realy alone we know we cant keep up the charade, so we run to drugs.we get so good at hiding the pain,that we think if i can just keep a couple of pills for when i really need them. next thing we know is the only way were gona get through the day is taking a pill before we have to proform. that's the way it was for me.cause i know im diffrent from most people. or thats what i thought until i got into a group of recovering addicts.
when we start to feel a little better we think i beat them drugs and ill never go back on them. at least i'll never take them too meny days in a row. so i wont get a habit back and go through this misery again. know one ever told me that our bodies go through a30 day cycle, they do. i mean 30 -60 and 90 day cycles. look back and see for yourself. you start to get a month clean and that monkey on our backs has been lifting weights and now he's a gorilla. you start feeling like i just need a few hours of rest from the world, i know just 1or 2 o/c will give me a burst of energy. next thing you know you spent 80 bucks,cause your husband wanted to take a break from the world too. does any of this sound like you? let me know... subzero58
Probably anyone reading this can identify with you honey and I know exactly how you feel. Withdrawal is THE main reason people can't stop drinking or using. No one ever wants to go thru it but it is (and you know from experience) worth it after the misery passes. If we don't go thru the misery I think we don't appreciate the sobriety - no matter for how long. Any period of 'not' using makes us stronger and makes it harder to go back and use or drink again. When I first went to AA many years ago the people would say "AA screws up your drinkin' "and that is so true. It makes you feel so quilty to go back and drink or use after yo have any period of sobriety because you just know you can't ever do it again - I guess that is why the 'one day at a time' makes so much sense. Your child is another reason to stay off the oxy and anything else for that matter.
Oxy is just synthetic heroin anyway so I think it is more dangerous because it is somehow more acceptable than heroin - this is nuts. Just like shootin up sound more horrible than taking a pill. I use to be a real snob about that until I thought about it - it is just a means of delivering the drug . What's really important is WHY you feel the way you do and fighting the depression is smart. You really should be clean tho because I don't feel that antidepressants work at the same time you are taking them. It's like - you pick - the drug which will make you depressed - or the antidepresant which help bring you out of hell. I use to get a bolt of energy too and I'd clean like crazy and I always loved that feeling - even tho my hip was grinding down 3 inches I didn't feel the pain and got alot accomplished but in the end you don't really accomplish that much and you end up hurting yourself worse. If you can get to AA or NA meetings there is alot of help there and hopefully some nice people to support you and there are planty of us on this dite if you want us. We always know how you feel and want you to know you are not alone. I was addicted to everything at one time or another and oxy was the worst withdrawal. You can die from alcohol withdrawal tho so never underestimate that. Let me know if I can help you with all my stupid stories - I did that experimenting for you and it can't be done so don't waste your time trying to use drugs for any reason. You know where it leads honey and you have a little one to take care of and believe me kids know if mommy is not feeling well. Good luck.
and your answer to that is definately.i used to be hooked on any kind of opiate you could get especially oxycontin..and when you come off of them your body is use to getting that or your edorphens is mainly what hurts. thats why people stay addicted so long they cant handle the depression and even antidepressants do not work..if i was you i would find a dr who can prescribe suboxone,that will help wit the withdrawl and depression.he can also put you on an antidepressant..if you want more info go to turntohelp.com good luck
yes after takeing them for so long it creates excessive chemicals that make you feel good i cant think of the name of it.but its the chemical that makes you feel pleasure.and when you take alot of opiates it creates more and thats why you have to keep taking more to get the same feeling.but see when you stop you dont get anywhere close to that amount so there for you have depression. i hope i helped
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Mar 2010 • 1 answer
Posted 28 Apr 2010 • 4 answers
Posted 29 Aug 2010 • 4 answers
Posted 25 Mar 2011 • 3 answers
Posted 12 Jun 2011 • 1 answer